MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 17X150MM SPL TPR DIST; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ARCOS 17X150MM SPL TPR DIST; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the proximal part of the implant failed to connect to the distal part.A larger one (70mm) was used to continue the procedure with the same distal stem.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: 11-301303, item name arcos con sz c std 60mm , lot # 65760480.G2: foreign: china, customer has indicated that the product will not be returned zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.Report was initially submitted jan 13, 2025 but third acknowledgement was missing.Attempted to resubmit the 14th and the acknowledgement was still missing so we reached out to the fda via cesub on january 14th.We receive a response back from the fda (cesub) on jan 22, 2025 indicating the third acknowledgement failed due to a space in the udi number in d4 which caused an invalid xml.Received further correspondence from the fda on jan 24, 2025 asking us to notate what occurred in h11, make the udi correction and it would not be considered a late report submission.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, g3, g6, h2, h6: proposed component code: mechanical (g04)- stem, h11: visual examination of the returned product identified scratches are noted in the taper hole, proximal end, trunnion, and neck.Threads and counterbore show damage including thread deformation and gouges from use.No other damage was noted.Where measured, the device was conforming to specification.The distal stem was not returned.Both devices were 100% inspected during manufacturing and conforming for the mating ends.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS 17X150MM SPL TPR DIST
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21231207
Report Number0001825034-2025-00121
Device Sequence Number8722175
Product Code KWA
UDI-Device Identifier00880304474253
UDI-Public(01)00880304474253(17)330718(10)66031288
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-300817
Device Lot Number66031288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H11.
Patient SexUnknown